Alert archive / Guam / Small Craft Advisories in 2021

Small Craft Advisory 12, NWS Guam

August 16, 2021

NWS Guam issued this small craft advisory at Aug 16, 2021, 8:17 PM CDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Aug 16, 2021, 8:17 PM CDT (01:17 UTC)
Expired
Aug 17, 2021, 9:00 AM CDT
In force
13 hr
Issued by
NWS Guam

The text

As transmitted.

429 
WHGM70 PGUM 170117
MWWGUM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tiyan GU
1117 AM ChST Tue Aug 17 2021

PMZ152>154-171400-
/O.NEW.PGUM.SC.Y.0012.210817T0117Z-210817T1400Z/
Rota Coastal Waters-Tinian Coastal Waters-Saipan Coastal Waters-
1117 AM ChST Tue Aug 17 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT TONIGHT...

* WHAT...Southeast winds 20 to 25 kt, with frequent gusts up to 30 kt
  and seas 8 to 10 feet.

* WHERE...Rota, Tinian and Saipan Coastal Waters.

* WHEN...Until midnight tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PAVLIUKOIT

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Guam wrote its last area forecast discussion before this small craft advisory went out at Aug 16, 6:05 PM CDT, 2 hours 12 minutes earlier.

Area forecast discussion, Aug 16, 6:05 PM CDT, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Tiyan GU
905 AM ChST Tue Aug 17 2021

.Marianas Synopsis...
Guam Doppler weather radar shows Tropical Depression 16W near 13.0N
and 146.0E. Frequent showers associated with TD 16W will affect the
Marianas today, moreso Guam and Rota. The Ipan buoy reveals combined
seas of 4 to 5 feet, composed mainly of east swell with some east
wind waves on top of them.

&&

.Discussion...
The center of Tropical Depression 16W is expected to pass very close
to Guam in the next several hours. At this point, the affects of the
circulation will be at their maximum. Starting tonight, they will
begin to diminish. This week looks to remain fairly cloudy, however
shower activity will drop back to near normal levels, and seas will
diminish back to between 2 and 4 feet.

Preliminary indications are that next week will allow the Marianas to
dry out a little and have some clearer skies. Since Tropical
Depression 16W did not intensify as much as anticipated, seas and
winds were also underwhelming. Therefore, canceled all advisories
except the Flash Flood watch.

&&

.Hydrology...
An Urban and Small Stream Flood Advisory was issued this morning when
a rainband dropped from 0.5 to 1.5 inches in a couple of hours. The
ground is now saturated once again, and another big area of rain is
headed our way. This could create the environment for some flash
flooding. Especially if you are in a low-lying or poor drainage area,
stay tuned and listen for possible flash flood warnings. Once the
rain lets up, a day or two of normal rainfall will allow the ground
to no longer be oversaturated.

&&

.Tropical systems...
Tropical Depression 16W is currently located just east of the
Marianas around 13N146E at 18Z (4 am ChST). TD 16W remains
unorganized with the low-level circulation of the system difficult to
find. As TD 16W continues to impact Guam and the CNMI, heavy showers
and gusty winds up to 35 mph are possible through this evening. The
JTWC and JMA forecast for 16W remains unchanged with the system
staying below tropical storm strengthen until after it is west of the
Marianas.

&&

.Eastern Micronesia...
A couple of features look to make the weather more interesting
over the next few days. Currently, a surface trough extends from
southwest of Pohnpei to just east of there, while continuing to
the north. This feature is located along an axis from 3N156E to
7N160E to 12N162E. Another trough marks the leading edge of good
trade wind convergence located just west of Majuro, extending
from 5N166E to 8N169E. Both of these features will affect Pohnpei
and Kosrae in the coming days with at least scattered showers and
isolated thunderstorms. The lead trough is very well-defined and
will probably increase the shower coverage to numerous at Pohnpei
late tonight through Thursday, with some locally heavy rainfall
possible.

Farther east at Majuro, the second trough located just to your
west will maintain the possibility of scattered showers and
perhaps a thunderstorm at your location today, with just isolated
showers expected tonight, before another disturbance increases
your rainfall potential for Wednesday into Thursday, decreasing
thereafter.

&&

.Western Micronesia...

The biggest forecast challenge is at Yap. As TD 16W moves through
the Marianas it is forecast to gradually strengthen once it gets
west of the islands, which could bring a monsoon-like influx of
moisture into the system across Yap, increasing convective
potential. However, the system has struggled over the last 24 to
36 hours, and only a slow strengthening is expected during the
next 24 hours or so, which may keep the better moisture and lift
to your north. This is also what the latest time height series
implies. Never-the-less, we'll keep an eye on it. Otherwise, look
for isolated showers for Palau and Yap to be the theme through
Friday, before a trough currently near Pohnpei brings increasing
shower and thunderstorm potential.

At Chuuk, the Pohnpei trough will start to affect you later
tonight into Wednesday, as isolated showers increase to scattered
coverage, with a few thunderstorms possible. These showers will
then increase to Numerous tomorrow afternoon and through Wednesday
night as the trough moves overhead, with rainfall potential
gradually decreasing as we head through the remainder of the week.

&&

.GUM WATCHES/WARNINGS/ADVISORIES...
GU...Flash Flood Watch through late tonight for GUZ001>004.

MP...None.
Marianas Waters...None.

&&

Marianas: Stanko
Micronesia: Doll
Tropical: Slaughter

Nearby

Small Craft Advisories in Guam, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.